Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are there any medication to ease pain in my hands while on prostrate cancer treatment?

Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 2405 Questions

default
Posted on Wed, 22 Aug 2018 in Pain Management
Question: i have Prostrate cancer that has gone to the bones. i take fermigon , had chemo, doing fairly good PSA<.02. my hands and feet ache all the time. My fingers lock up at times, pretty tired. any suggestions to easy the pain in my hands
doctor
Answered by Dr. Matt Wachsman 18 minutes later
Brief Answer:
Ok, several points on pain.

Detailed Answer:

Hello,

I have reviewed your query and here is my advice.

The distribution often implies what is going on. This is at the ends of the limbs. This tends to be sick nerves and chemotherapy that is toxic and not hormone blockers tends to hurt nerves.
So, nerve conduction studies to confirm and then nerve pills which are as simple, easy, and non-addictive as they sound. Amitriptyline, any anti-epileptic, and Lidocaine are three groups. They all work.

Or in theory maybe muscle aches BUT that would be more in... muscles like calves and thighs and shoulders. I am just including this for completeness. Muscle damage, muscle irregularity from electrolyte problems and also the chemotherapy are causes that can be diagnosed but the treatment is not as good. (aspirin like drugs BUT they are dangerous if there was kidney damage from the chemo).

Take care.

Dr. Matt Wachsman, Addiction Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on